Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 55, NWS Denver/Boulder, CO

June 7, 2001Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 7, 2001, 5:04 PM MDT for Lincoln County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 5:04 PM MDT (23:04 UTC)
Expired
Jun 7, 2001, 5:45 PM MDT
In force
41 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:30 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 072304
SVRDEN
COC073-072345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
504 PM MDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 545 PM MDT

* AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF GENOA...OR ABOUT 12 MILES     
  NORTHEAST OF LIMON...MOVING SLOWLY SOUTH AT 5 TO 10 MPH.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...GENOA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HXAS PASSED.

LAT...LON 3947 10362 3917 10362 3917 10329 3947 10332

KLEYLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:15 PM MDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 7, 1:15 PM MDT, 3 hours 49 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
115 PM MDT THU JUN 7 2001

SHORT TERM DISCUSSION: STILL LOOKING GOOD FOR SEVERE WEATHER
OUTBREAK OVER NERN CO THROUGH THIS EVENING. SURFACE DEWPOINTS
HOLDING IN THE MID 50S...WITH LOWER 60 DEWPOINTS ACROSS FAR NERN CO.
VISIBILE SAT PICS SHOWING BOUNDARY DRAPPED EAST OF ITR TO AKO AND UP
THROUGH FT MORGAN. LAPS SHOWING THETA-E AXIS ALINGED WITH THIS
BOUNDARY WITH CAPES UP TO 3000J/KG. STORMS GOING ALREADY OVER THE
PALMER DIVIDE WITH MORE HEATING THERE...BUT STILL SUNSHINE GOING ON
OVER THE URBAN COORIDOR TO FIRE STORMS WITH ADDITIONAL HEATING AND
OUTFLOW BOUNDARIES. WILL MENTION SEVERE IN ERN CO ZONES THIS
EVENING. EXPECT MUCH OF THE PLAINS TO HAVE RETURN OF STRATUS/FOG
LATER TNT WITH ALL THE LINGERING MSTR LEFT OVER FROM STORMS. LOOKS
ANOTHER ROUND OF STORMS FOR FRI AFTN...BUT A LITTLE LESS NUMEROUS
WITH A LITTLE DRIER AIR FROM THE WEST AND JET STREAK MOVES OFF.
SHEAR PROFILE IS SIMIALR TO TDAY SO STILL A SHOT AT SOME SEVERE
STORMS FRI AFTN AS WELL.

LONG TERM DISCUSSION:  UPPER LEVEL RIDGE BUILDS IN AND GRADUALLY
SHIFTS EAST OF STATE THRU WEEKEND PRD WHICH BRINGS IN VERY DRY AIR
IN THE MID LEVELS WITH SW FLOW. CANT SEE ANY STORMS DURING THE
WEEKEND PRD. LATEST MRF STILL SHOWING NEXT FRONT TO COME DOWN ON
TUE...WHICH IS SHOWN SOME CONSISTENCY IN LAST FEW RUNS. A RETURN TO
AFTERNOON STORMS AND COOLER WX TUE-THU LOOKS IN ORDER.  WILL SPLIT
UP EXTENDED FCST A LITTLE TO SHOW THESE CHANGES. ENTREKIN

.DEN...NONE.

In the hours before

Special weather statement, Jun 7, 2:00 PM MDT, 3 hours 4 minutes before
COZ030>051-072200-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
200 PM MDT THU JUN 7 2001

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

...SPOTTERS ALREADY ACTIVATED IN NORTHEAST COLORADO...

SYNOPSIS...SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED OVER
DOUGLAS AND WESTERN ELBERT COUNTIES EARLY THIS AFTERNOON.  THE
STORMS WILL BECOME MORE NUMEROUS THROUGH THE EVENING...AND SOME OF
THESE ARE EXPECTED TO BE SEVERE.  SUFFICIENT WIND SHEAR EXISTS IN
THE ATMOSPHERE FOR SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS.  ALTHOUGH THE SURFACE WIND FLOW IS SOMEWHAT WEAK...
A FEW TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY ALONG CONVERGENT
BOUNDARIES.

MOUNTAIN LOCATIONS WILL REMAIN DRY TODAY...EXCEPT FOR ISOLATED
THUNDERSTORMS IN THE FRONT RANGE FOOTHILLS AND PARK COUNTY.

NOAA WEATHER RADIO IS OFF THE AIR DUE TO A COMMUNICATIONS FAILURE.
FOR THE LATEST SEVERE WEATHER INFORMATION MONITOR YOUR LOCAL NEWS
MEDIA OR THE DENVER NATIONAL WEATHER SERVICE HOME PAGE AT
WWW.CRH.NOAA.GOV/DEN.  CLICK ON THE SEVERE WEATHER PAGE LINK.

BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:15 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington45 min
Jun 7, 4:31 PM MDTTornado WarningBOUMorgan, Washington44 min
Jun 7, 4:32 PM MDTTornado WarningBOULincoln43 min
Jun 7, 4:42 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln33 min
Jun 7, 5:03 PM MDTSevere Thunderstorm WarningBOUElbert42 min
Jun 7, 5:15 PM MDTTornado WarningBOUWashington30 min
Jun 7, 5:43 PM MDTTornado WarningBOUWashington32 min
Jun 7, 5:57 PM MDTTornado WarningBOULincoln33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.